NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
High Blood Pressure
High blood pressure
I have high blood pressure and taking Tiazac and Coversyl. My blood pressure is stable now for many years. I have also taken it at home and it has been good then too. When I am sitting down and stand up and walk about 12 steps I get very dizzy and nearly passes out. It does not happen unless I get up and walk right away. I also have pulmanary hypertension but have nos symptoms at all. Could this be from a drop in blood pressure on stanging or is it my first symptom of my PH? If it is drop in blood pressure is there any thing that I can do besides getting up from the chair slower?
The most likely cause of your episodes of dizziness in indeed a drop in blood pressure. You probably have orthostatic hypotension, which is the inability of your body to regulate blood pressure quickly with change in position. This condition can be mild and harmless, but it can also progress and become more severe.
Although uncommon, Tiazac can cause orthostatic hypotension. You may want to discuss the possibility of switching to another drug with your doctor. Depending on your heart rate, you can consider taking amlodipine or a beta blocker (like nebivolol) in place of Tiazac.
Perindopril (Coversyl) is an ACE inhibitor. ACE inhibitors can also cause orthostatic hypotension, although less commonly than Tiazac. This happens especially in patients who are on a diuretic and become volume depleted. If stopping Tiazac does not correct the problem, you can consider switching from Coversyl to another type of medication.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati